MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 16 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MOD CON DIST STEM 16 X 155 MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-7-016
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient is a (b)(6) year-old female who previously underwent right total hip replacement - outside cors scope ((b)(6) in 2008).She underwent acetabular revision - outside cors scope (roi 2011).Patient fell and had a ppfx of her right femur (b2) underwent revision in (b)(6) 2020.Patient dislocated in bed and required revision due to instability and subsidence of femoral component performed in (b)(6) 2020.Mdm polyethylene, head, and rms components exchanged.
 
Event or Problem Description
Patient is a 57-year-old female who previously underwent right total hip replacement - outside cors scope (germany in 2008).She underwent acetabular revision - outside cors scope (roi 2011).Patient fell and had a ppfx of her right femur (b2) underwent revision in (b)(6) 2020.Patient dislocated in bed and required revision due to instability and subsidence of femoral component performed in (b)(6) 2020.Mdm polyethylene, head, and rms components exchanged.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation, subsidence and instability involving a restoration modular stem was reported.The event was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: (b)(6) 2020: operative note.Revision #2.Loosening of right tha.Vancouver b2 periprosthetic fx.Revision tha both components and orif.Stryker 52-e mdm, restoration mod stem 16 x 155 with 21mm +20mm, 42mm x# dual mobility liner, biolox head 28 +4 mm, 4 cables.Hip done in germany in 2008, had acetabular revision in 2011.Fell and fractured around stem.Posterior approach.Abductor deficient.Spiral fx.Stem out.Excess cement out.Socket well fixed.Prophylactic cable.16 x155mm stem.New mdm liner.+20 proximal body.Fracture cabled.28mm +4mm head.Undated right x-ray: post revision #2.Ap and lat.Long stem modular stem with poor reduction of fracture fragments but otherwise well positioned.Undated/unlabeled x-ray ap/lat femur.Post revision #3.Restoration modular with periprosthetic femur fracture, old prophylactic cable at diaphysis.Fracture fragments not reduced.I suspect the x-rays are mislabeled.(b)(6) 2020: operative note.Dislocation after revision and orif femur.18 x155 mm res mod stem 23 +30 body.42mm x3 dual mobility liner, 24 -4mm biolox head.Had fx 2 months prior.Had orif and revision.Had dislocation.Stem found to have subsided.Rec revision surgery.Cup and liner stable.Stem out.New prep for larger stem.Event confirmation: the even, a revision for a periprosthetic fracture and subsequent revision for subsidence and dislocation, may be confirmed.Root cause: the root cause of the fracture appeared to be trauma.The root cause of the dislocation and subsidence would likely be related to surgical technique i.E.Insufficient fixation of the femoral stem leading to subsidence and instability.There are no obvious implant issues.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot.  conclusion: a review of the provided medical information by a clinical consultant indicated: "event confirmation: the event, a revision for a periprosthetic fracture and subsequent revision for subsidence and dislocation, may be confirmed.Root cause: the root cause of the fracture appeared to be trauma.The root cause of the dislocation and subsidence would likely be related to surgical technique i.E.Insufficient fixation of the femoral stem leading to subsidence and instability.There are no obvious implant issues." the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
MOD CON DIST STEM 16 X 155 MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12335702
Report Number0002249697-2021-01420
Device Sequence Number19539464
Product Code LPH
UDI-Device Identifier04546540643742
UDI-Public04546540643742
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number6276-7-016
Device Catalogue Number6276-7-016
Device Lot NumberCAXY80LD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight91